Make your own free website on Tripod.com


Nutrasweet Homepage

Nutrapoison Part I

Nutrapoison Part II

Nutrapoison Part III

Doubts About Safety

Gulf War Syndrome

Brain Tumors

How Safe is it

Graves Disease

Daily Uptake

Dry Eyes Syndrome

Eyes

Blindness

NutraFear   NutraLoathing

Acesulfame K

Aspartame Information

Dallas -- When stored or heated above 85 degrees F, as in desert heat, Aspartame in Diet Drinks breaks down into neurotoxic substances: Methanol (wood alcohol), Formaldehyde (embalming fluid), Formic Acid (ant sting venom) and DKP (brain tumor agent).

The major soft drink companies shipped free Diet Drinks (Businessweek, Dec.'90) to our Desert Storm troops, where they broke down in storage into highly toxic substances. The symptoms reported by the sufferers of "Gulf War Syndrome" mimic the ones of those reporting problems associated with Aspartame use here ... but, the military personnel symptoms are greater because they were drinking/eating "expired Diet Pepsi and then some!" Since Aspartame is capable of changing the DNA (in lab tests), birth defects in offspring can be readily addressed. Family members are also experiencing illness, possibly from their continued use of these products. What is the real reason behind Gulf War Syndrome? Based on volumes of available research, we believe it was what they were eating and drinking in extreme desert heat.

ACSN Founder, Mary Nash Stoddard (a veteran's widow) is available to answer questions and support allegations regarding this important issue and how it is adversely affecting 3 out of 5 who use it. ACSN's special Pilot's Hotline has logged over 800 pilot-related calls. Pilots are having grand mal seizures in the cockpits of commercial airline flights, and others are crashing the flight simulator at training facilities while in seizure. Dozens have lost their flying status because of Aspartame. Seizures, loss of vision, vertigo, suicidal depressions, heart problems, etc. are routinely reported to ACSN. Many consumers report bizarre psychological symptoms as well. This happens when the Phenylalanine in Aspartame depletes levels of the neurotransmitter, Serotonin, a brain chemical which regulates aggressive behaviors and sleep patterns, among other things.

The U.S. Air Force has formally warned all pilots to abstain from consuming Diet Drinks in their official Flying Safety publication (May & August 1992.) Their Aspartame Alert article was based on that of the U.S. Navy to pilots earlier in Navy Physiology. 78% of all consumer complaints to the FDA are about reactions to Aspartame (NutraSweet/Equal.)

ASPARTAME & DIET DRINKS

Recently, a letter was sent to COPA in which a pilot expressed his concerns over questionable adverse effects from consumption of diet drinks containing aspartame. By 1986, the FDA and the Centre for Disease Control in the U.S. had evaluated 3,000 known complaints. Fellow pilots who may have had similar side effects may be interested in the information below:
The January, 1990, Plane and Pilot magazine featured an article on drugs and alcohol vis-a-vis safe flying practices that also talked about food additives. It explained that diet soft drinks are sweetened artificially by Aspartame (NutraSweet and Equal), and that Aspartame contains 10% methanol. That caught my attention! I know that methanol (wood alcohol) is a poisonous substance, which on ingestion causes blindness and death; two teaspoons full are considered lethal.

The article disclosed that methanol destroys the brain, albeit a little at a time, and that effects are cumulative. Depending on a person's physical state and tolerance level, immediate effects can either be severe (resulting in epileptic seizures, including grand mal, blindness, chest palpitations), or less noticeable (causing blurred vision, bright flashes, tunnel vision, ringing or buzzing in ears, migraine headaches, dizziness, loss of equilibrium, lip and mourth reactions); less noticeable effects might be passed off as temporary or caused by something else. But everyone is affected in one way or another, since methanol causes toxic reactions, not just allergic ones in a few unfortunates.

Here are some direct excerpts from the article: "An Air Force pilot traced the patterns of tremors and seizures he suffered for two years directly to his patterns of NutraSweet consumption. When he travelled to areas where diet sodas were not avialable, he was free of the symptoms. But, when he resumed intake of the beverages, his tremors resumed, grew more severe and culminated in a grand mal seizure that ended his flying career. His medical problems ceased when he quit ingesting NutraSweet, but it was too late to restore his flying status."

"Another pilot suffered similar symptoms only when using Aspartame products. But FAA revoked his medical certificate when it was informed of the symptoms. After only two cups of artificially sweetened hot chocolate, a pilot experienced blurred vision so severe he was unable, in flight, to read the instruments and very narrowly avoided a tragic landing. Safely on the ground, he related his symptoms to the secretaries in his office. Both of them told of experiencing similar symptoms after ingesting Aspartame products."

I, too, had bad experiences with Aspartame. It replaced saccharin about 10 years ago. As a marathon runner in his 30s, I consumed litres of diet drinks daily at that time. When I first drank pop with Aspartame, it had immediate and severe effects upon my consciousness and vision. After a few scary incidents, pop consumption and problems seemed related.

I described symptoms and circumstances to my doctor. He ran tests, but never seriously listened to my concern of relating pop with the effects. He was a reasonably competent G.P., but not ready to distrust, let alone blame, an FDA approved sweetener. Eventually, I quit ingesting Aspartame and have not had incidents since. Employed in the professions and a post-graduate, I conduct research occasionally and am aware of the difficulty of matching cause and effect (and the danger of doing it improperly.) But, there is no doubt in my mind that "tests" with my body proved that Aspartame is bad (at least for me.)

When I spoke about this to a non-flying, weightlifting gym friend, he volunteered for a test. After drinking one can of diet pop, his ears started ringing within minutes and he got a pulsating sensation in his brain.

Apparently, the other main components of Aspartame, Phenylalanine [50%], Aspartic Acid [40%], combined with the Methanol [10%], create a witch's brew of 16 breakdown products after digestion that cause illness. Animal tests revealed brain tumors, some cancerous; holes in the brain, womb tumors, uterine tumors and reproductive dysfunctions. Studies on humans indicated that pregnant women and young children run especially high risks. There is evidence of birth defects in offsprings, including severe retardation, genetic damage, especially in women who carry the PKU (Phenylketonuria) gene, heart problems and emotional and psychiatric disorders.

If pilots want more information, I encourage them to call (or Email) the Aspartame Consumer Safety Network in Dallas, Texas U.S.A. and talk to ACSN & Worldwide Pilot Hotline Founder, Mary Nash Stoddard [1-214-352-4268 or Email: marystod@airmail.net] ACSN promises confidentiality if asked, and will send an eye-opening information package.

LinkExchange

LinkExchange Member Free Home Pages at GeoCities